MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC; CATHETER, CONTINUOUS FLUSH
Model Number 6795-007
Medical Device Problem Codes Material Twisted/Bent (2981); Output Problem (3005)
Health Effect - Clinical Code Confusion/ Disorientation (2553)
Date of Event 12/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that unplanned sedation occurred.A 135cm x 50cm ekosonic endovascular device was selected for use in a unilateral case to treat a peripheral arterial occlusion (pao) in the right leg.After 4hours and 30 minutes of therapy runtime, the ekos helpline was called due to an e311 no transducer groups enabled alarm on channel b.It was also reported that the patient woke up agitated, confused, and uncooperative.The patient attempted to get out of bed and walk.Therefore, the patient was sedated.In an attempt to troubleshoot the alarm, the unit was reset, and connections were checked.Swapping the device to channel a and a hard reboot were both unsuccessful.Since troubleshooting was unsuccessful, the options were to run the catheter as a standard drip catheter or have the physician come back to exchange the catheter.The patient was in an agitated slumber.No further complications reported.
 
Event or Problem Description
It was reported that unplanned sedation occurred.A 135cm x 50cm ekosonic endovascular device was selected for use in a unilateral case to treat a peripheral arterial occlusion (pao) in the right leg.After 4hours and 30 minutes of therapy runtime, the ekos helpline was called due to an e311 no transducer groups enabled alarm on channel b.It was also reported that the patient woke up agitated, confused, and uncooperative.The patient attempted to get out of bed and walk.Therefore, the patient was sedated.In an attempt to troubleshoot the alarm, the unit was reset, and connections were checked.Swapping the device to channel a and a hard reboot were both unsuccessful.Since troubleshooting was unsuccessful, the options were to run the catheter as a standard drip catheter or have the physician come back to exchange the catheter.The patient was in an agitated slumber.No further complications reported.It was further reported that the ultrasonic core was kinked upon insertion.The procedure was completed using the catheter as a standard drip catheter.The clot was resolved, and the patient was discharged.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to h6: evaluation conclusion code.

Brand Name
EKOSONIC
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21173328
Report Number2124215-2025-01394
Device Sequence Number19984400
Product Code KRA
UDI-Device Identifier00858593006318
UDI-Public00858593006318
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6795-007
Device Catalogue Number6795-007
Device Lot Number8035372152
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2024
Supplement Date Received by Manufacturer01/30/2025
02/25/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date02/25/2025
03/24/2025
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexUnknown